Alert archive / Kansas / Heat Advisories in 2012

Heat Advisory 9, NWS Wichita, KS

August 1, 20125 counties in Kansas

NWS Wichita, KS issued this heat advisory at Aug 1, 2012, 4:03 AM CDT for 5 counties in Kansas. It was in force for 15 hr.

The area

The counties it named.

The facts

Issued
Aug 1, 2012, 4:03 AM CDT (09:03 UTC)
Expired
Aug 1, 2012, 7:00 PM CDT
In force
15 hr
Issued by
NWS Wichita, KS

Counties Allen County, KS, Ellsworth County, KS, Lincoln County, KS, Saline County, KS, Woodson County, KS

The radar

The Topeka radar (KTWX), 91 km from the middle of the area, began a volume at 09:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 00:00Z on 2012-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 385 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 00:00Z on 2012-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
385 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
2601 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
17 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

347 
WWUS73 KICT 010903
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
403 AM CDT WED AUG 1 2012

KSZ069-070-082-083-091>096-098>100-012315-
/O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
403 AM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF
  HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED NEAR
  THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ033-048-049-071-072-012315-
/O.NEW.KICT.HT.Y.0009.120801T0903Z-120802T0000Z/
LINCOLN-ELLSWORTH-SALINE-WOODSON-ALLEN-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA...
YATES CENTER...IOLA
403 AM CDT WED AUG 1 2012

...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A HEAT
ADVISORY...WHICH IS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 


* HEAT INDICES...OF 105 TO 108 DEGREES ARE EXPECTED OVER LINCOLN
  ELLSWORTH AND SALINE COUNTIES THIS AFTERNOON. HEAT INDICES OVER
  WOODSON AND ALLEN COUNTIES WILL RANGE FROM 100 TO 103.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED
  ILLNESS CAN BE LIFE THREATENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...
RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR
EVENING. 

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
HOWERTON
2 follow-up statements
021 
WWUS73 KICT 011528
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
1028 AM CDT WED AUG 1 2012

KSZ033-048-049-011630-
/O.CAN.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
LINCOLN-ELLSWORTH-SALINE-
INCLUDING THE CITIES OF...LINCOLN...ELLSWORTH...SALINA
1028 AM CDT WED AUG 1 2012

...HEAT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE HEAT
ADVISORY. 

RAIN COOLED OUTFLOW FROM SHOWERS AND THUNDERSTORMS THIS MORNING
HAVE MODIFIED THE AIR-MASS ACROSS PORTIONS OF CENTRAL KANSAS. 
THEREFORE TEMPERATURES ARE NOT EXPECTED TO RECOVER AS MUCH INTO
THE AFTERNOON. HEAT INDICES WILL LIKEWISE NOT GET AS HOT...SO THE 
HEAT ADVISORY HAS BEEN CANCELLED.

$$

KSZ069-070-082-083-091>096-098>100-020000-
/O.CON.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
1028 AM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING...

AN EXCESSIVE HEAT WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* HEAT INDICES...OF 105 TO 109 DEGREES ARE EXPECTED SOUTH OF 
  HIGHWAY 400 THIS AFTERNOON. THE HIGHEST VALUES ARE EXPECTED 
  NEAR THE OKLAHOMA BORDER BETWEEN 3 PM AND 6 PM. 

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN EXCESSIVE HEAT WARNING MEANS A PROLONGED PERIOD OF DANGEROUSLY
HOT TEMPERATURES WILL OCCUR. THE COMBINATION OF HOT TEMPERATURES
AND HIGH HUMIDITY WILL CREATE DANGEROUS CONDITIONS WHERE HEAT
ILLNESSES ARE LIKELY.

TAKE PRECAUTIONS IF YOU ARE OUTSIDE FOR MORE THAN A FEW MINUTES.
IF POSSIBLE...RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY
MORNING OR EVENING. TAKE FREQUENT BREAKS IN SHADED OR AIR
CONDITIONED AREAS.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$

KSZ071-072-020000-
/O.CON.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA
1028 AM CDT WED AUG 1 2012

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* HEAT INDICES...OF 102 TO 106 ARE EXPECTED LATE THIS AFTERNOON.

* IMPACTS...IF PRECAUTIONS ARE NOT TAKEN...THOSE OUTSIDE COULD 
  SUFFER FROM HEAT EXHAUSTION OR EVEN HEAT STROKE. HEAT RELATED 
  ILLNESS CAN BE LIFE THREATENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HEAT ADVISORY MEANS THAT A PERIOD OF HOT TEMPERATURES IS
EXPECTED. THE COMBINATION OF HOT TEMPERATURES AND HIGH HUMIDITY
WILL CREATE CONDITIONS WHERE HEAT ILLNESSES ARE POSSIBLE.

TAKE PRECAUTIONS IF YOU WORK OR SPEND TIME OUTSIDE. IF POSSIBLE...
RESCHEDULE STRENUOUS OUTDOOR ACTIVITIES TO EARLY MORNING OR
EVENING.

KNOW THE SIGNS AND SYMPTOMS OF HEAT EXHAUSTION AND HEAT STROKE.
ANYONE OVERCOME BY HEAT SHOULD BE MOVED TO A COOL AND SHADED
LOCATION. HEAT STROKE IS AN EMERGENCY...CALL 9 1 1.

TEMPERATURES WITHIN VEHICLES CAN BECOME LETHAL IN A FEW MINUTES.
NEVER LEAVE CHILDREN OR PETS IN VEHICLES. REMEMBER TO BEAT THE
HEAT...CHECK THE BACKSEAT.

&&

$$
019 
WWUS73 KICT 020007
NPWICT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE WICHITA KS
707 PM CDT WED AUG 1 2012


KSZ069-070-082-083-091>096-098>100-020115-
/O.EXP.KICT.EH.W.0003.000000T0000Z-120802T0000Z/
BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER-COWLEY-ELK-WILSON-
NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
INCLUDING THE CITIES OF...EL DORADO...AUGUSTA...EUREKA...
KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON...WINFIELD...
ARKANSAS CITY...HOWARD...FREDONIA...CHANUTE...ERIE...SEDAN...
COFFEYVILLE...INDEPENDENCE...PARSONS
707 PM CDT WED AUG 1 2012

...EXCESSIVE HEAT WARNING HAS EXPIRED...

THE EXCESSIVE HEAT WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT
INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS.

$$

KSZ071-072-020115-
/O.EXP.KICT.HT.Y.0009.000000T0000Z-120802T0000Z/
WOODSON-ALLEN-
INCLUDING THE CITIES OF...YATES CENTER...IOLA
707 PM CDT WED AUG 1 2012

...HEAT ADVISORY HAS EXPIRED...

THE HEAT ADVISORY HAS BEEN ALLOWED TO EXPIRE. HOWEVER HEAT
INDICES WILL REMAIN NEAR 100 SHORTLY INTO THE EARLY EVENING HOURS.

$$

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this heat advisory went out at Aug 1, 3:42 AM CDT, 21 minutes earlier.

Area forecast discussion, Aug 1, 3:42 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
342 AM CDT WED AUG 1 2012

.DISCUSSION...

TODAY-TONIGHT:
WEAK BOUNDARY WILL CONTINUE TO MEANDER ACROSS THE AREA...WITH
ONLY MODEST IMPACT ON SENSIBLE WEATHER. COULD SEE ISOLATED
SHOWERS/THUNDERSTORMS EARLY THIS MORNING IN CENTRAL KS. MUCH LIKE
YESTERDAY...ANY FORCING/CONVERGENCE FOR AFTERNOON CONVECTION IS VERY
WEAK AND WILL GO DRY. MAIN HEADACHE HAS BEEN HEAT HEADLINES. OK
BORDER COUNTIES CONTINUE TO MAKE THE 105 CRITERIA BUT SECONDARY
ROW HAS MOSTLY BEEN COMING UP SHY. BASED ON LATEST FORECAST HEAT
INDICES...AREAS GENERALLY S OF HIGHWAY 400 LOOK GOOD FOR 105
TODAY...AS WELL AS SOME COUNTIES IN CENTRAL KS. UNFORTUNATELY...
CONSENSUS FORCED THE ADDITION OF WOODSON AND WILSON...EVEN THOUGH
CRITERIA IS NOT EXPECTED TO BE MET. HEADLINES WILL CERTAINLY BE
NEEDED TOMORROW...BUT GIVEN ISSUES TODAY WILL SEE IF DAY SHIFT HAS
ANY BETTER LUCK GETTING HEADLINES TO MATCH FORECAST. ISOLATED
THUNDERSTORMS COULD ROLL OFF HIGH PLAINS TONIGHT AND AFFECT PARTS
OF CENTRAL KS.

THU-FRI:
TEMPERATURES A BIT TRICKY WITH POTENTIAL LOCATION OF FRONT/CLOUDS.
APPEARS TO BE SOME CONSENSUS IN MODELS WITH RIPPLE MOVING THROUGH
UPPER FLOW THU EVENING TO JUSTIFY SOME SMALL POPS OVER PRIMARILY
THE FLINT HILLS. THIS IS WHERE CONVERGENCE IS MAXIMIZED. HOT
TEMPERATURES WILL CONTINUE.

FRI NIGHT-TUE:
ECMWF STILL MODEL OF CHOICE GIVEN CONSISTENCY IN OVERALL PATTERN
IN DAYS 4-7. SMALL CHANCES FOR PRECIPITATION STARTING LATE FRI
NIGHT WITH BETTER CHANCES ON SAT AND LINGERING INTO SUN.
TEMPERATURES WILL LIKELY BE HELD DOWN A BIT DUE TO CLOUDS AND
PRECIPITATION. MON IS SURPRISINGLY TRICKY...WITH ABUNDANT SUNSHINE
AND RETURN FLOW DEVELOPING. 0000 UTC ECMWF RUN IS CONSIDERABLY
COOLER THAN ITS PREVIOUS RUN. YESTERDAY 1200 UTC RUN WOULD HAVE
SUPPORTED TRIPLE DIGITS AREAWIDE...BUT THE NEWER RUN HOLDS
TEMPERATURES IN THE LOWER/MID 90S. INITIALIZATION GRIDS ARE
PROBABLY A GOOD COMPROMISE FOR NOW. UNCERTAINTY IN MOISTURE RETURN
PRECLUDES MENTIONING ANY PRECIPITION MON-TUE. -HOWERTON

&&

.AVIATION...06Z TAFS KRSL/KSLN/KHUT/KICT/KCNU

VFR CONDITIONS ARE EXPECTED FOR THE ENTIRE TAF PERIOD WITH LIGHT
EASTERLY TO SOUTHEASTERLY WINDS. ONLY CONCERN IS THE POSSIBILITY
OF AN ISOLATED THUNDERSTORM OR TWO THAT MAY IMPACT THE AREA
OVERNIGHT AS ACTIVITY ALONG THE CO/KS BORDER PUSHES EASTWARD. HAVE
LEFT THIS OUT OF ALL SITES AT THIS TIME AS THE ISOLATED NATURE OF
ANY STORMS WILL BE DIFFICULT TO PINPOINT BUT KRSL/KSLN AND
POSSIBLY KHUT WOULD BE THE LIKELY CANDIDATES.

SGS
&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT   106  80 105  81 /  10  10  10  10
HUTCHINSON     105  79 104  78 /  10  10  10  10
NEWTON         103  79 103  79 /  10  10  10  10
ELDORADO       103  78 103  80 /  10  10  10  10
WINFIELD-KWLD  108  80 108  82 /  10  10  10  10
RUSSELL        104  77 101  76 /  20  20  10  10
GREAT BEND     105  78 102  77 /  20  20  10  10
SALINA         104  79 101  77 /  20  20  20  20
MCPHERSON      104  79 103  77 /  10  20  10  10
COFFEYVILLE    108  80 107  81 /  10  10  10  10
CHANUTE        103  78 103  79 /  10  10  20  20
IOLA           102  78 101  79 /  10  10  20  20
PARSONS-KPPF   105  79 105  80 /  10  10  10  20

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR KSZ069-
070-082-083-091>096-098>100.

HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR KSZ033-048-049-071-
072.

&&
Hazardous weather outlook, Jul 31, 5:22 PM CDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
522 PM CDT TUE JUL 31 2012

KSZ032-033-047>053-067>072-082-083-091>096-098>100-012230-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
522 PM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE TONIGHT
FOR LOCATIONS GENERALLY NORTH OF A KINGMAN TO WICHITA TO CHANUTE
LINE. GUSTY WINDS ARE POSSIBLE WITH THE STRONGEST OF THESE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

HEAT INDICES BETWEEN 100 AND 108 DEGREES ARE FORECAST EACH
AFTERNOON FROM WEDNESDAY THROUGH FRIDAY...AND ON SATURDAY OVER
SOUTH CENTRAL AND SOUTHEAST KANSAS. CHECK THE LATEST EXCESSIVE
HEAT WARNING FOR DETAILS.

A COUPLE OF ROGUE THUNDERSTORMS WILL BE POSSIBLE EACH AFTERNOON
AND EARLY EVENING WEDNESDAY THROUGH FRIDAY ACROSS THE AREA. GUSTY
WINDS WOULD BE POSSIBLE WITH ANY STORMS THAT DEVELOP. A BETTER
CHANCE OF THUNDERSTORMS WILL OCCUR FRIDAY NIGHT THROUGH THE
WEEKEND AS A COLD FRONT MOVES THROUGH THE AREA. STRONG STORMS WILL
BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

EPS/ADK

Nearby

Heat Advisories in Kansas, 2012Every heat advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.